Journal of Symbolic Logic

On Diophantine Equations Solvable in Models of Open Induction

Margarita Otero

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.

Abstract

We consider IOpen, the subsystem of PA (Peano Arithmetic) with the induction scheme restricted to quantifier-free formulas. We prove that each model of IOpen can be embedded in a model where the equation $x^2_1 + x^2_2 + x^2_3 + x^2_4 = a$ has a solution. The main lemma states that there is no polynomial $f(x,y)$ with coefficients in a (nonstandard) DOR $M$ such that $|f(x,y)| < 1$ for every $(x,y) \in C$, where $C$ is the curve defined on the real closure of $M$ by $C: x^2 + y^2 = a$ and $a > 0$ is a nonstandard element of $M$.

Article information

Source
J. Symbolic Logic, Volume 55, Issue 2 (1990), 779-786.

Dates
First available in Project Euclid: 6 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1183743331

Mathematical Reviews number (MathSciNet)
MR1056388

Zentralblatt MATH identifier
0703.03037

JSTOR
links.jstor.org

Citation

Otero, Margarita. On Diophantine Equations Solvable in Models of Open Induction. J. Symbolic Logic 55 (1990), no. 2, 779--786. https://projecteuclid.org/euclid.jsl/1183743331


Export citation

Corrections

  • See Correction: Margarita Otero. Corrigendum: On Diophantine Equations Solvable in Models of Open Induction. J. Symbolic Logic, Volume 56, Issue 3 (1991), 811--812.